Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Louisville, KY

April 2, 20155 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 2, 2015, 4:57 PM EDT for 5 counties in Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2015, 4:57 PM EDT (20:57 UTC)
Expired
Apr 2, 2015, 5:40 PM EDT
In force
43 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anderson County, KY, Mercer County, KY, Nelson County, KY, Spencer County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2780 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS53 KLMK 022057
SVRLMK
KYC005-167-179-215-229-022140-
/O.NEW.KLMK.SV.W.0009.150402T2057Z-150402T2140Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 540 PM EDT

* AT 455 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES EAST OF TAYLORSVILLE TO BARDSTOWN TO 7 MILES
  WEST OF BARDSTOWN...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARRODSBURG AROUND 530 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SPARROW...POLIN...KLONDYKE...
JOHNSONVILLE...BRUSH GROVE...MOORESVILLE...WAYSIDE...GLENSBORO...
ANDERSON CITY AND HICKORY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3783 8473 3779 8470 3774 8479 3775 8497
      3773 8507 3783 8553 3808 8521 3804 8511
      3797 8480 3795 8482 3791 8483 3789 8480
      3789 8477 3785 8477 3786 8469
TIME...MOT...LOC 2057Z 285DEG 44KT 3801 8522 3784 8536
          3778 8556

HAIL...1.00IN
WIND...60MPH

$$

ZT
2 follow-up statements
087 
WWUS53 KLMK 022115
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT THU APR 2 2015

KYC215-022125-
/O.CAN.KLMK.SV.W.0009.000000T0000Z-150402T2140Z/
SPENCER KY-
515 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SPENCER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3786 8469 3783 8473 3779 8470 3774 8479
      3775 8497 3778 8510 3790 8533 3797 8523
      3797 8518 3799 8517 3800 8513 3804 8510
      3797 8480 3791 8483 3789 8477 3785 8476
TIME...MOT...LOC 2115Z 265DEG 51KT 3807 8495 3789 8511
          3784 8529

$$

KYC005-167-179-229-022140-
/O.CON.KLMK.SV.W.0009.000000T0000Z-150402T2140Z/
MERCER KY-NELSON KY-WASHINGTON KY-ANDERSON KY-
515 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ANDERSON...NORTHEASTERN WASHINGTON...NORTHEASTERN NELSON AND MERCER
COUNTIES UNTIL 540 PM EDT...

AT 514 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWRENCEBURG TO 15 MILES NORTH OF SPRINGFIELD TO 9
MILES EAST OF BARDSTOWN...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARRODSBURG AROUND 540 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TATHAM SPRINGS...PULLIAM...
HICKORY GROVE...BRUSH GROVE...BALLARD...SEAVILLE...FOX CREEK...
WILLISBURG...TABLOW AND SHARPSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3786 8469 3783 8473 3779 8470 3774 8479
      3775 8497 3778 8510 3790 8533 3797 8523
      3797 8518 3799 8517 3800 8513 3804 8510
      3797 8480 3791 8483 3789 8477 3785 8476
TIME...MOT...LOC 2115Z 265DEG 51KT 3807 8495 3789 8511
          3784 8529

HAIL...1.00IN
WIND...60MPH

$$

ZT
738 
WWUS53 KLMK 022127
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM EDT THU APR 2 2015

KYC179-022137-
/O.CAN.KLMK.SV.W.0009.000000T0000Z-150402T2140Z/
NELSON KY-
527 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NELSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3786 8469 3783 8473 3779 8470 3774 8479
      3775 8497 3778 8510 3785 8524 3786 8521
      3785 8521 3787 8520 3794 8501 3800 8493
      3797 8480 3791 8483 3789 8477 3785 8476
TIME...MOT...LOC 2127Z 265DEG 51KT 3799 8484 3798 8487
          3790 8496 3784 8514

$$

KYC005-167-229-022140-
/O.CON.KLMK.SV.W.0009.000000T0000Z-150402T2140Z/
MERCER KY-WASHINGTON KY-ANDERSON KY-
527 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ANDERSON...NORTHEASTERN WASHINGTON AND MERCER COUNTIES UNTIL 540 PM
EDT...

AT 524 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWRENCEBURG TO 12 MILES SOUTHWEST OF LAWRENCEBURG TO
11 MILES NORTH OF SPRINGFIELD...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF MERCER...
NORTHEASTERN WASHINGTON AND SOUTHEASTERN ANDERSON COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...CARDWELL...BATTLE...
CORNISHVILLE...DUNCAN...VANARSDELL...MAYO...BOHON...EBENEZER...
TALMAGE AND JACKSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3786 8469 3783 8473 3779 8470 3774 8479
      3775 8497 3778 8510 3785 8524 3786 8521
      3785 8521 3787 8520 3794 8501 3800 8493
      3797 8480 3791 8483 3789 8477 3785 8476
TIME...MOT...LOC 2127Z 265DEG 51KT 3799 8484 3798 8487
          3790 8496 3784 8514

HAIL...1.00IN
WIND...60MPH

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:48 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 2, 3:48 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT Thu Apr 2 2015

.SHORT TERM (Now through Friday Night)...
Issued at 345 PM EDT Thu Apr 2 2015

...Severe Storms Likely this Evening and Flash Flooding Possible
Tonight Through Friday...

Severe Thunderstorm Watch #16 has been issued for all of central KY
and portions of south central Indiana near the Ohio River.  A broken
line of storms with small cells ahead of it has formed and will
continue to move east through our area through this evening.  With
CAPE values of 1500 J/KG, DCAPE up 800 to 1000, and Effective Bulk
Shear values in the 35-45 kt range, expect storms to continue to
reach severe levels.  Wind damage and golf ball size hail have been
reported out of storms over southern Indiana.  Damaging winds and
large hail will remain the main threats through this evening.  With
effective SRH of 200-300 m2/s2, an isolated tornado can't be ruled
out this evening as well although LCLs seem a little high over some
areas.

A flash flood threat still exists for tonight as flow aloft aligns
parallel to the approaching frontal boundary.  Favorable h850
moisture transport and unseasonable high precipitable water values
continue to support a very moist atmosphere capable of producing
very heavy rainfall in storms.  High-res models continue to indicate
an axis of training convection will develop near and parallel to the
Ohio River potentially producing 2-4 inches of rainfall on either
side of the river tonight which will likely cause flash flooding
problems.   Areas over south central KY have been well saturated
from storms this morning so their FFG is lower.  6 hr FFG was
running between 1.75-3 inches which definitely looks achievable
where repeated t-storms occur overnight.

For Friday, we'll continue with rounds of storms ahead of a cold
front with the front finally moving through Fri evening.  Strong to
severe storms will again be possible with the best time for severe
storms being between 1-9pm Friday.  Better dynamics will exist for
tomorrow as the main low pressure moves through the region and enter
a favorable region of the upper level jet.  Wind fields will be
supportive of supercellular convection.  While any morning
convection/clouds may limit instability, breaks in the clouds could
occur like today allowing instability to build quickly in the late
morning/early afternoon hours.  Think the main severe threats will
be hail and wind again for tomorrow, but again can't rule out an
isolated tornado especially if we get some supercells.  Any
convection tomorrow will continue to aggravate or cause more flash
flooding problems.  Overall rainfall totals today through Fri
evening look to total between 2-5 inches with locally higher amounts.

The area will finally go dry Fri night with skies clearing late.
Winds will remain gusty outside of any storms through Friday night.
Temps will be mild ranging from the upper 50s to lower 70s
tonight/Fri, and then 30s Fri night.

.LONG TERM (Saturday through Thursday)...
Issued at 310 PM EDT Thu Apr 2 2015

Beginning of this period looks nice, with high pressure moving from
southern MO over to NC by Sunday morning. Return flow on the back
side of this high will bring back rain chances, starting Sunday
night. We should see a break after these warm-air advection type
showers before the next organized storm system moves over the
Central Plains Tuesday. This system will bring a front into the
Midwest Tuesday and Tuesday night. Models diverge some on details of
where this front goes and how fast, so in general have kept
high-chance to low-end likely pops to Thursday. With the rain threat
we have now, another extended period of heavy rains could exacerbate
the flood threat, so will have to monitor trends here.

Temperatures should start off a little below normal, but the rest of
the period looks like it will be above.

&&

.AVIATION (18Z TAF Update)...
Issued at 145 PM EDT Thu Apr 2 2015

Multiple rounds of showers and storms are expected through the TAF
period ahead of a slow moving cold front.  Have tried to highlight
the best times for t-storms with prevailing -TSRA.  The first round
of strong to severe storms will likely occur this afternoon/evening
between 19-2Z at SDF/BWG and 21-4Z at LEX.  These storms will likely
cause IFR conditions with hail and strong winds possible.  Will need
to pay close attention this afternoon/evening to TAF updates as
storms develop to our west and we get a better handle on exact
timing/strength.

We'll likely see showers and storms continue through tonight with
perhaps a break during the late evening or early morning hours.
However, some models indicate re-generation of convection could
occur leading to a prolonged period of repeated thunderstorms which
may lead to copious amounts of rainfall on the runways.

Another notable wave of convection looks to arrive very late tonight
into tomorrow morning with more convection (some strong to severe)
likely for Friday.  MVFR conditions will prevail tonight through
tomorrow with periods of IFR possible in heavier convection.

SSW winds will remain gusty (20-25 kt gusts) through much of the TAF
period inside/outside of any t-storms.  Much higher gusts are
possible in storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH from 8 PM EDT /7 PM CDT/ this evening through
     Friday evening FOR KYZ023>043-045>049-053>057-061>067-
     070>078-081-082.

IN...FLASH FLOOD WATCH from 8 PM EDT /7 PM CDT/ this evening through
     Friday evening FOR INZ076>079-083-084-089>092.

&&

Short Term........AMS
Long Term.........RJS
Aviation..........AMS
Hazardous weather outlook, Apr 2, 3:55 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT THU APR 2 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-032000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
355 PM EDT THU APR 2 2015 /255 PM CDT THU APR 2 2015/

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. STORMS THAT OCCUR THIS AFTERNOON AND EVENING COULD BECOME
STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. THE
BEST TIME FOR STRONG TO SEVERE STORMS IS THROUGH 9 PM.

ANOTHER THREAT IS HEAVY RAINFALL AND LOCALIZED FLOODING. THE
ATMOSPHERE IS VERY SATURATED AND RAIN STORMS WILL AFFECT MANY OF
THE SAME AREAS REPEATEDLY...PRODUCING HEAVY RAINFALL THAT WILL
RESULT IN POTENTIALLY LIFE THREATENING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ON FRIDAY COULD CONTINUE TO PRODUCE HEAVY RAINFALL
OVER THE SAME AREAS AFFECTED TONIGHT...POTENTIALLY RESULTING IN
FLOODING. IN ADDITION...DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE IN THE AFTERNOON AND EVENING HOURS.

ADDITIONAL STORMS ARE FORECAST FOR THE NEXT WORK WEEK AS ANOTHER
COLD FRONT STALLS OVER THE MIDWEST. THE BEST CHANCE FOR STORMS
WILL BE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT STRONG OR DAMAGING WINDS...HAIL...AND
FLOODING THROUGH FRIDAY EVENING.

AMS/RJS

In the hours before

Local storm report, Apr 2, 3:53 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT THU APR 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 NNW SAINT MATTHEWS    38.26N 85.64W
04/02/2015  M1.75 INCH       JEFFERSON          KY   AMATEUR RADIO

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 2, 3:57 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT THU APR 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             1 NNE LYNDON            38.28N 85.58W
04/02/2015  E1.25 INCH       JEFFERSON          KY   NWS EMPLOYEE

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 2, 3:59 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT THU APR 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             HARNED                  37.75N 86.42W
04/02/2015  M0.75 INCH       BRECKINRIDGE       KY   EMERGENCY MNGR

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 2, 4:07 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT THU APR 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             GARFIELD                37.78N 86.35W
04/02/2015  M1.00 INCH       BRECKINRIDGE       KY   EMERGENCY MNGR

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Apr 2, 4:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM CDT THU APR 2 2015

KYZ026-027-061-062-070>072-022110-
BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-OHIO KY-SIMPSON KY-WARREN
KY-
341 PM CDT THU APR 2 2015

...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...HALF INCH HAIL...AND 50 MPH
WINDS...WILL MOVE INTO LOGAN AND BUTLER COUNTIES

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL CITY TO
GUTHRIE...AND MOVING EAST AT 95 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MORGANTOWN...
  MEMPHIS JUNCTION...
  DELAFIELD...
  CRESTMOOR...
  MCHENRY AND SIMMONS...
  SELECT AND ROB ROY...
  BANOCK AND BAIZETOWN...
  WELCHS CREEK AND TILFORD...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3738 8710 3742 8710 3736 8623 3664 8665
      3664 8706 3706 8706 3708 8692 3712 8690
      3715 8693 3722 8691 3727 8699 3732 8699
      3735 8702 3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 2040Z 270DEG 81KT 3735 8709 3663 8715

JSD
Local storm report, Apr 2, 4:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT THU APR 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             SHELBYVILLE             38.22N 85.23W
04/02/2015  E1.00 INCH       SHELBY             KY   PUBLIC

&&

NWS LOUISVILLE KY
IRIS SYSTEM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:51 AM EDTFlood WatchLMKAnderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 16 more8 hr
Apr 2, 8:26 AM EDTSpecial Weather StatementLMKSimpson29 min
Apr 2, 8:39 AM EDTSpecial Weather StatementLMKClark21 min
Apr 2, 8:40 AM EDTSpecial Weather StatementLMKButler30 min
Apr 2, 9:08 AM EDTSpecial Weather StatementLMKButler32 min
Apr 2, 9:13 AM EDTSpecial Weather StatementLMKHart27 min
Apr 2, 9:40 AM EDTSpecial Weather StatementLMKGreen, Marion, Metcalfe, Taylor30 min
Apr 2, 10:08 AM EDTSpecial Weather StatementLMKAdair, Boyle, Marion, Mercer, Metcalfe, Taylor32 min
Apr 2, 10:40 AM EDTSpecial Weather StatementLMKAdair, Metcalfe30 min
Apr 2, 11:10 AM EDTSpecial Weather StatementLMKJefferson20 min
Apr 2, 11:28 AM EDTSpecial Weather StatementLMKJefferson32 min
Apr 2, 11:59 AM EDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more32 hr
Apr 2, 12:15 PM EDTSpecial Weather StatementLMKAnderson, Franklin20 min
Apr 2, 2:19 PM EDTSevere Thunderstorm WarningLMKMeade46 min
Apr 2, 3:00 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham45 min
Apr 2, 3:09 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock31 min
Apr 2, 3:33 PM EDTSevere Thunderstorm WarningLMKJefferson52 min
Apr 2, 3:46 PM EDTSpecial Weather StatementLMKBreckinridge, Meade29 min
Apr 2, 3:59 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby51 min
Apr 2, 4:06 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Meade29 min
Apr 2, 4:20 PM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Hardin, Henry, Jefferson, Meade and 3 more3 hr
Apr 2, 4:25 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby25 min
Apr 2, 4:33 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Spencer37 min
Apr 2, 4:41 PM EDTSpecial Weather StatementLMKButler, Logan29 min
Apr 2, 4:58 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Warren32 min
Apr 2, 5:08 PM EDTAreal Flood AdvisoryLMKAnderson, Franklin, Harrison, Nelson, Scott, Shelby and 3 more3 hr
Apr 2, 5:08 PM EDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Nicholas, Scott, Woodford92 min
Apr 2, 5:13 PM EDTSpecial Weather StatementLMKButler, Logan27 min
Apr 2, 5:22 PM EDTSevere Thunderstorm WarningLMKLogan, Simpson, Warren28 min
Apr 2, 5:33 PM EDTAreal Flood AdvisoryLMKAnderson, Bourbon, Fayette, Harrison, Jessamine, Mercer and 4 more3 hr
Apr 2, 5:42 PM EDTSpecial Weather StatementLMKEdmonson, Logan, Simpson, Warren28 min
Apr 2, 5:53 PM EDTSpecial Weather StatementLMKAllen27 min
Apr 2, 6:11 PM EDTSpecial Weather StatementLMKAllen, Barren, Hart, Monroe44 min
Apr 2, 6:17 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas18 min
Apr 2, 6:36 PM EDTSpecial Weather StatementLMKAdair, Cumberland, Green, Metcalfe, Monroe, Taylor44 min
Apr 2, 7:03 PM EDTSpecial Weather StatementLMKOhio32 min
Apr 2, 7:09 PM EDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell31 min
Apr 2, 7:15 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell30 min
Apr 2, 7:31 PM EDTSpecial Weather StatementLMKBreckinridge29 min
Apr 2, 7:56 PM EDTSpecial Weather StatementLMKButler19 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.